The University of Southampton
University of Southampton Institutional Repository

Correlations between Maxwell's multipoles for Gaussian random functions on the sphere

Correlations between Maxwell's multipoles for Gaussian random functions on the sphere
Correlations between Maxwell's multipoles for Gaussian random functions on the sphere
Maxwell's multipoles are a natural geometric characterization of real functions on the sphere (with fixed ⌊). The correlations between multipoles for Gaussian random functions are calculated by mapping the spherical functions to random polynomials. In the limit of high ⌊, the 2-point function tends to a form previously derived by Hannay in the analogous problem for the Majorana sphere. The application to the cosmic microwave background (CMB) is discussed.
0305-4470
1653-1658
Dennis, M.R.
ff55cf66-eb8b-4eb9-83eb-230c2f223d61
Dennis, M.R.
ff55cf66-eb8b-4eb9-83eb-230c2f223d61

Dennis, M.R. (2005) Correlations between Maxwell's multipoles for Gaussian random functions on the sphere. Journal of Physics A: Mathematical and General, 38 (8), 1653-1658. (doi:10.1088/0305-4470/38/8/002).

Record type: Article

Abstract

Maxwell's multipoles are a natural geometric characterization of real functions on the sphere (with fixed ⌊). The correlations between multipoles for Gaussian random functions are calculated by mapping the spherical functions to random polynomials. In the limit of high ⌊, the 2-point function tends to a form previously derived by Hannay in the analogous problem for the Majorana sphere. The application to the cosmic microwave background (CMB) is discussed.

Text
JPA38_1653.pdf - Version of Record
Download (131kB)

More information

Published date: 2005
Organisations: Applied Mathematics

Identifiers

Local EPrints ID: 29393
URI: http://eprints.soton.ac.uk/id/eprint/29393
ISSN: 0305-4470
PURE UUID: c571b3b7-f613-4de9-a293-c7feb6030bde

Catalogue record

Date deposited: 11 May 2006
Last modified: 09 Dec 2019 19:08

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of http://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×